I am at the moment on the 2mg patch it works for me fine in the evening but as soon as I go to bed my legs start(Not had a nights sleep for a couple of weeks think I have chronic insomnia) I have been taking along side the patch clonazepam but the next day I am like a zombie so I cut the clonazepam in half but no effect, told my GP (I couldn't sleep) so he gave me 7.5 zopaclone (these are sleeping tablets) but they are not doing a thing only give me a very bad headache the next day, anyway I want to ask the members if its ok to take the patch of in the evening & take a couple of repinarole,(these are the only meds that seems to send me to sleep. Would love some feedback on this.

11 Replies

  • You MUST talk to your doc. all I can say is, if you start upping your dopamine meds are your own, you are asking for trouble with augmentation. Adding more dopamine to the mix is only going to make things worse eventually. I do not sleep half the time, and you could be augmenting on that patch now, since your legs are going. Remember, the doses of dopamine meds that are recommended right now are VERY low and they need to be, but we have been thru this before. If the clonazepam helped you, it will take a while to get over that "hungover" feeling. You need to take it for a while to get used to it. How long have you been taking the Clonazepam? And, what happened to the tramadol? The 2 mg patch is ENOUGH dopamine for RLS. If it does not work, then it is not the med for you. I cannot keep up with all your med changes. You can try a different sleep med, also, if the patch, which is slow release, is not lasting all night, then again, not the right med of you and upping the dopamine by taking "a couple of ropinerole" is no the answer. You know about the augmentation thing, we all do things we should not do when we are desperate for sleep, but you must talk to your doctor. And, ask for a different sleep med, and also I will ask again, how long have you been on the Clonazepam? You have to stay on meds long enough to give them a chance to work, and for some meds it is not an immediate thing. IF you have insomnia, it takes while to retrain your brain. So one night with the sleep med is not going to show you if it will work eventually.

  • Just remember, no one med works 100% of the time ever for anyone.

  • thanks for your reply I have been taking clonazepam now for about 4weeks but not taken it for a couple of nights, the GP told me to have a break from it ,but after having a break just to take half instead of a whole one because a whole one was spacing me out even the GP said so,he gave me some zopliclone to make me sleep but even them weren't helping 7.50mg last night was terrible I overdosed on dopamine I researched it on line, it causes insomnia, I wish I could take tramadol because they were like magic but opiates (any) cause me to have a really bad itch so the GP put me on clonazepam, the patch lasts me the whole evening but it takes me that long to get to sleep 2/3hrs by the time I fall asleep my legs are starting so I go full circle,

  • Yes, I take Clonazepam, and my doc also likes me to take a 2 day break every month, which I do religiously to keep it working and also to avoid dependence. Right, you did say Tramadol made you itchy, but more dopamine is not the answer, sorry to say. You will get back on the dopamine merry go round. More is not better when it comes to that class of meds. :(

  • hi nightdacer yes tramadol makes me very itchy its because its an opiate drug, oxycodone is the same they are both excellent meds for when you want a drug holiday, I would love to be able to take either & come of dopamine for a couple of weeks but the pain,well its not so much pain its the felling's of RLS I cant stand it,last night I took a zopaclone it didn't kick in for a couple of hrs, but when it does you sleep for England my husband said my legs were all over the place but I didn't feel a thing. I would love to have a break from dopamine I've done it before when I was taking repinarole, but for the life of me I cannot remember what I took to supress the pain,

  • clonazepam. I had terrible hallucinations taking them. I stick with 3 ropinirole and 1 co-codamol at night usually works for me. good luck.

  • are you taking 3mg ropinarole & 1 co-codomol? I used to take ropinarole on a regular basis 2mg but I got augmentation really bad, then went on to the patch 2mg but its not taking me through the night (the patch)during the day its brilliant mind you I don't get RLS during the day its just when I go to bed that's why I have to take clonazepam (half) if I took a full one I would be all over the place the next day,I would be like a walking zombie, tried taking one the first time I took it I felt terrible all the next day, I didn't belong on this earth, so rang my GP & he told me to cut them in half, ropinarole are very good for RLS but like I said I get really bad augmentation after taking it for awhile.

  • I take 2ropnarole approx. 4 30pm. And 3 ropinarole plus 1 co/codamol before I go to ropinarole is Adartel 0.25mg.

    They gave me a different brand a few months ago. I was ill on them. Palpitations/everything tasted of salt. It states on my prescription now, only Adartel.

    Obviously different brands have different effects.

    Tried clonazepam. Gave me hallucinations. Horrible.

  • hi cumoneileen I was taking repinarole for quiet a long time but I got very bad argumentations,(I found it very good I can only take adartrel any other don't seem to work on me)when I mentioned this to the pharmacist he told me that there was no difference but there is, so my GP put me on the patch + half of a clonazepam at night this seemed to work at first but waking up in the middle of the night now, my legs driving me mad,(was taking a whole clonazepam but the next day I was like a zombie, for that reason my GP told me to cut the clonazepam in half,but its not taking me through the im back to square one again, think im going to have a drug holiday, had them before took tramadol but this makes me very itchy, its the opiate I am allergic to it,

    the repinarole your taking is it the slow release one or the fast acting one? I don't have RLS during the day only when I go to bed,& o boy don't I no it, take care.

  • There is a difference in makes. I took adartrel. for years and when they gave me a( most probably a cheaper brand) and noticed side effects straight away. Horrible salt taste and palpatations. It's all hit and miss. I have suffered with RLS for 50years. It gets worse as you get older. HAPPY DAYS!!!!!!!

  • yes I know there is a difference BUT when you try to tell your GP or PHARMASIST they think your barmy when I was taking repinarol I always made sure they gave me ADARTEL because I could tell the difference, the last lot of repinarol I got (its still in the drawer unopened) is called by the name ropinarole 0.5mg film-coated tablets & I think they are made by a company named MA HOLDER.TEVA UK LTD that's what's written on the box anyway, mind you I haven't taken this med for ages know because I started with very bad augmentation, I am know on the patch 2mg a day, then take half of clonazepam to make me sleep, but like I said previously this does not take me through the night I am waking up in the early hrs with my legs going day is never the same, you can be up all night or you don't get RLS at all it is so unpredictable, I no it gets worst as you get older it also runs in family's, I have 5 sisters & we all have it except my eldest sister, my mother had it my grandmother her mother, it goes on & on. I must stop moaning will say goodnight its 9.50 in the evening here in England,don't no were you live , by for now

You may also like...